Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 11, 2005, 3:26 PM PDT for San Bernardino County, California; Lincoln County, Nevada. It was in force for 41 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 3:26 PM PDT (22:26 UTC)
- Expired
- Jul 22, 2005, 5:33 PM PDT
- In force
- 41 days
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties San Bernardino County, CA, Lincoln County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 112231 SVRVEF NVC017-112315- /O.NEW.KVEF.SV.W.0006.050611T2226Z-050611T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 415 PM PDT * AT 325 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELGIN...OR ABOUT 19 MILES SOUTH OF CALIENTE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 317 BETWEEN CARP AND ELGIN BY 350 PM PDT PEOPLE IN THE PATH OF THIS STORM SHOULD ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE. LAT...LON 3745 11460 3730 11473 3698 11438 3722 11415 $$ JGA
3 follow-up statements
000 WUUS55 KVEF 222347 SVRVEF CAC071-230030- /O.NEW.KVEF.SV.W.0006.050722T2345Z-050723T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 445 PM PDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 530 PM PDT * AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER WEST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 27 MILES NORTHWEST OF BARSTOW...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY...TO THE EAST OF BORON. STRONG WINDS FROM THESE STORMS WILL AFFECT TRAVEL ALONG HIGHWAY 58 AND US 395. IN ADDITION DAMAGING WINDS AND BRIEF HEAVY DOWNPOURS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3484 11763 3482 11734 3529 11721 3530 11762 $$ DAVIS
000 WWUS55 KVEF 230018 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 515 PM PDT FRI JUL 22 2005 CAC071-230030- /O.CON.KVEF.SV.W.0006.000000T0000Z-050723T0030Z/ SAN BERNARDINO CA- 515 PM PDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER RURAL WEST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 27 MILES NORTHWEST OF BARSTOW...AND WAS NEARLY STATIONARY. STRONG WINDS FROM THIS STORM WILL AFFECT TRAVEL ALONG HIGHWAY 58 AND US 395. IN ADDITION TO DAMAGING WINDS AND HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3484 11763 3482 11734 3529 11721 3530 11762 $$ DAVIS
000 WWUS55 KVEF 230033 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 529 PM PDT FRI JUL 22 2005 CAC071-230039- /O.EXP.KVEF.SV.W.0006.000000T0000Z-050723T0030Z/ SAN BERNARDINO CA- 529 PM PDT FRI JUL 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY HAS BEEN ALLOWED TO EXPIRE AT 530 PM PDT... THE SEVERE THUNDERSTORM THAT IS LOCATED OVER WEST CENTRAL SAN BERNARDINO COUNTY...JUST NORTH OF STATE ROUTE 50 AND JUST TO THE EAST OF US ROUTE 395 HAS WEAKENED SLIGHTLY...TO BELOW SEVERE LEVELS. THIS STORM CONTINUES TO REMAIN STRONG AND IS CAPABLE OF PRODUCING VERY HEAVY RAINS...WIND GUSTS TO 50 MPH AND SMALL HAIL. THE STORM IS MOVING SLOWLY TO THE NORTHEAST AT 5 TO 10 MPH. LAT...LON 3484 11763 3482 11734 3529 11721 3530 11762 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:20 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 10:20 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 AM PDT SAT JUN 11 2005 .SYNOPSIS...A WEAK STORM SYSTEM MOVING ACROSS THE SOUTHERN GREAT BASIN WILL PRODUCE ISOLATED THUNDERSTORMS OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY...BEFORE SHIFTING EAST TONIGHT. A WEAK HIGH PRESSURE SYSTEM WILL THEN ALLOW FOR DRIER CONDITIONS WITH TEMPERATURES WARMING TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .UPDATE...UPDATED MANY LOCATIONS FOR SLIGHTLY HIGHER TEMPS ACROSS CLARK COUNTY...SAN BERNARDINO AND MOHAVE COUNTY THIS AFTERNOON. ALSO BUMPED UP POPS FROM NORTHERN CLARK COUNTY INTO LINCOLN COUNTY AND ALSO NORTHERN MOHAVE COUNTY FOR THE REST OF THE DAY. MAIN SHORTWAVE EVIDENT ON WATER VAPOR JUST TO THE NORTH OF LINCOLN COUNTY IN CENTRAL WHITE PINE COUNTY. SHOWERS AND THUNDERSTORMS HAVE PERSISTED IN LINCOLN COUNTY SINCE EARLY THIS MORNING AND CONTINUE ACROSS THE EASTERN HALF OF THE COUNTY CURRENTLY. RAINFALL AMOUNTS HAVE RANGED FROM ONE QUARTER OF AN INCH TO THREE QUARTERS OF AN INCH. A STRONG JET IS DIGGING INTO THE REGION FROM THE NORTHWEST AND WILL PASS ACROSS SOUTHERN NEVADA LATE THIS AFTERNOON AND THIS EVENING. THIS WILL PROVIDE ENHANCED DYNAMICS FOR ANY LINGERING MOISTURE TO PRODUCE AFTERNOON CONVECTION...MAINLY IN CLARK...LINCOLN AND MOHAVE COUNTIES. THIS AFTERNOON WILL BE A BIT OF A BATTLE BETWEEN THE DYNAMICS AND THE INTRUDING DRY AIR THAT WILL ALSO BE TAKING PLACE FROM WEST TO EAST. EASTERN LINCOLN...NORTHEAST CLARK AND NORTHERN MOHAVE COUNTIES WILL BE THE FAVORED AREAS FOR AFTERNOON CONVECTION. ALTHOUGH THE WINDOW FOR STRONG THUNDERSTORMS IS SMALL...20 TO 00Z...ANY THUNDERSTORM THAT DO DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND WIND GUSTS TO 60 MPH. NAM BUFR CAPE VALUES ARE IN EXCESS OF 500 J PER KG WITH LIFTED INDICES RANGING FROM MINUS 2 TO MINUS 5 ACROSS THE FAVORED AREAS. .PREV DISCUSSION...NOCTURNAL CONVECTION CONTINUES OVER CENTRAL NEVADA AS STRONG SHORTWAVE OVER NORTHERN CALIFORNIA SHIFTS TO THE EAST. WATER VAPOR ALSO INDICATES STRONG JET STREAK BEGINNING TO COME ONSHORE AND THIS SHOULD ADD TO DYNAMICS ALREADY IN PLACE OVER CENTRAL NEVADA THIS MORNING. GFS SEEMS TO BE A LITTLE WEAK ON THE INSTABILITY BUT NAM SEEMS TO HAVE A GOOD HANDLE ON IT SO TRENDED THE FORECAST IN THAT DIRECTION FOR TODAY. SHORTWAVE FEATURE EXPECTED TO CARVE OUT A WEAK TROUGH AS IT SLIDES SOUTHEAST INTO SOUTHERN CA AND SOUTHERN NV THIS MORNING. GFS/NAM SHOWING ENOUGH AVAILABLE MOISTURE OVER MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TO MENTION ISOLATED TO SCATTERED THUNDER AS THIS SYSTEM MOVES THROUGH. ALTHOUGH SURFACE DEWPOINT DEPRESSIONS ARE STILL PRETTY HIGH...PW SENSOR AT MCCARRAN ALREADY SHOWING NEAR 0.85 INCHES. CONCERN FOR TODAY WILL BE FIRE WEATHER AS SOME OF THESE THUNDERSTORMS WILL BE DRY AT LEAST INITIALLY. NOT TOO WORRIED ABOUT LINCOLN COUNTY SINCE I BELIEVE THERE IS ENOUGH AVAILABLE MOISTURE FOR THUNDERSTORMS TO BE ACCOMPANIED BY RAIN...BUT PARTS OF CLARK...CENTRAL NYE...AND MOHAVE COUNTIES COULD SEE SOME DRY LIGHTNING STRIKES. SHOWERS/THUNDER SHOULD CONTINUE INTO THE EVENING HOURS BEFORE SHIFTING EAST WITH THE TROUGH AXIS OVERNIGHT. WILL THEN SEE DRYING OVER THE AREA WITH WARMER TEMPERATURES AS WEAK RIDGING BUILDS OVER THE AREA ON SUNDAY AND MONDAY. BY MONDAY TEMPS SHOULD BE BACK UP TO NEAR NORMAL. && .LONG TERM...MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH TREATMENT OF DEVELOPING LOW OFF THE PACNW COAST INTO THE FIRST OF NEXT WEEK. GFS REMAINS THE STRONG OF THE RUNS...WHILE CANADIAN WEAKER AND LOOKS TO BE A LITTLE MORE PROGRESSIVE. TRENDING TOWARDS THE GFS...UPPER LOW TO BE NEAR 48N/135W BY 12Z TUESDAY AND THEN SLOWLY SHIFT SOUTHEAST BY 12Z FRIDAY WITH LOW OFF THE SOUTHERN OREGON COAST AT THAT TIME. INCREASED SOUTHWEST FLOW ACROSS THE CWA AS LOW SHIFTS SOUTHEAST WITH MAIN QUESTION BEING HOW FAR WILL THE SHORT WAVE RIPPLES BRING THE PRECIPITATION DOWN. AT THIS POINT MODEL INDICATES THAT MAIN ACTIVITY TO REMAIN OVER THE CENTRAL SIERRA WITH LITTLE INTRUSION INTO THE SOUTHERN SIERRA AND FOR NOW WILL CONTINUE CURRENT FORECAST TREND OF KEEPING AREA DRY. WILL NEED TO WATCH NEXT SEVERAL RUNS HOWEVER AS MAY NEED TO KICK POPS UP LATER. SOUTHWEST FLOW AHEAD OF THE SYSTEM TO ALLOW TEMPS TO BUMP UPWARDS DURING THE LONG TERM WITH AFTERNOON READINGS BEING NEAR NORMAL TUESDAY/WEDNESDAY. AS TROUGH DROPS SOUTH HOWEVER...HEIGHTS/THICKNESS DROPS AND A POSSIBLE INCREASE IN CLOUD COVER WOULD LIKELY LOWER TEMPS A LITTLE BELOW NORMAL. WILL ALSO PUSH BREEZY CONDITIONS IN OUR MOST FAVORITE AREAS TOWARDS THE END OF THE PERIOD. && .AVIATION...ISOLATED THUNDERSTORMS TO CONTINUE ACROSS THE BEATTY CORRIDOR THROUGH THE EARLY MORNING HOURS THEN SHIFT SOUTH INTO EXTREME SOUTHERN NEVADA AND NORTHWEST ARIZONA BY LATE MORNING/AFTERNOON THUS EFFECTING BOTH MORMON MESA/PEACH SPRING CORRIDORS. ALTHOUGH THUNDERSTORMS NOT EXPECTED AT KLAS TODAY... POSSIBLE ACTIVITY OVER NEARBY MOUNTAINS AFTER 18Z MAY CAUSE SOME ERRATIC WINDS AT TIMES DURING THE AFTERNOON AND EARLY EVENING HOURS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && CZYZYK/DAVIS/JENSEN
Hazardous weather outlook, Jun 11, 8:37 AM PDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 837 AM PDT SAT JUN 11 2005 AZZ001-003-036-NVZ015>022-121528- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ-SHEEP RANGE NV-SOUTHERN CLARK COUNTY NV- SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 837 AM PDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... AN AREA OF LOW PRESSURE WILL PUSH THROUGH SOUTHERN NEVADA THIS AFTERNOON AND EVENING. THIS COMBINED WITH AN UNSEASONABLY STRONG JET STREAM AND RELATIVELY HIGH SURFACE DEW POINTS WILL ENHANCE THE LIKELIHOOD OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. SOME OF THESE THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE SMALL HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:57 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 days |
| Jun 11, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 days |
Nearby
Severe Thunderstorm Warnings in California, 2005Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.